MAUDE Adverse Event Report: DEPUY SPINE INC POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

DEPUY SPINE INC POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 279703150P
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the instruments in question were found to be unfit for surgery during sterile processing of incoming field inspection.A borescope was run down the cannulated instruments and found that they fell outside of the guidelines for use in surgery.There was no reported patient interaction, however a scheduled case had to be cancelled as the proper tooling was unavailable.No further information is available.This report involves one powered instruments expedium system t-handle, ratcheting, quick coupling 5.5.This is report 9 of 9 for (b)(4).This complaint is related to (b)(4) and (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a review of the receiving inspection (ri) for pwr t-handle, ratcheting was conducted identifying that lot number gb148450 released in one batch.Batch1: lot qty of (b)(4) units were released nov 28, 2022 with no discrepancies.Supplier: gauthier biomedical, inc as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not reveal any evidence to confirm the foreign substance condition on the device 279703150p pwr t-handle, ratcheting.Since the device was not returned, a dimensional inspection cannot be performed.¿ the overall complaint was unconfirmed as the observed condition of the device 279703150p, pwr t-handle, ratcheting would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POWERED INSTRUMENTS EXPEDIUM SYSTEM T-HANDLE, RATCHETING, QUICK COUPLING 5.5
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18493158
Report Number1526439-2024-00586
Device Sequence Number14369014
Product Code MDM
UDI-Device Identifier10705034476605
UDI-Public(01)10705034476605
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279703150P
Device Lot NumberGB148450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRENCH ROD BENDER; VERSE KEY INSERTER TIGHTENER; VERSE SLEEVE; VERSE SLEEVE; VERSE SLEEVE; VERSE SLEEVE; VERSE SLEEVE; VERSE X25 INSERTER/TIGHTENER; VERSE X25 INSERTER/TIGHTENER
Patient SexUnknown